|Difference between HIV impact and hereditary issues?
Dec 28, 2008
Hello. I am female, 32yrs old, and have been HIV+ since 1990 (based on history, though I was not tested until 1998.) When I tested + (and at that time we did the double-test-to-confirm) I immediately began meds - but they nearly killed me... then (because of health care changes) I was retested, and tested Negative... so stopped the meds, and got better immediately. A year later or so I was retested, and it was + (though no exposure in between) and I have been + ever since (i retest occasionally just to be sure, because i have never had a detectable viral load, though my cd4s have dipped below 200 a few times.)
Since my first round with meds, i have refused medication - because it was so awful the first time... since then, I have been diagnosed bipolar, had several rounds of pneumonia, yearly (or so) issues with thrush, abnormal bouts with seizures (not the standard grand mal or petit mal,) had a complete hysterectomy because of PCOS, and I am now on meds for all three.
My most recent lab indicated a sudden spike in my cholesterol, and unacceptably low calcium, and (odd to me) low white blood cell count.
The cholesterol and calcium I am not surprised by, really, because my grandmother has heart disease and osteoporosis.
So here is my question - why the flip-flop in my original test (it was hell for my family, believe me!!) And what is the likelihood that any of the stuff that has come after is HIV related? And, finally, why have I never had a detectable viral load?
Thank you - and blessings to you in this holiday season.
| Response from Dr. Holodniy
It is very unlikely that any of the stuff that has come after HIV is HIV infection related, except for the thrush and recurrent pneumonia. I can't comment on why various tests were negative or positive. We certainly do see people with HIV infection and undetectable viral loads without treatment. This is likely due to your underlying immune system's ability to control the viral infection on its own without treatment.
Get Email Notifications When This Forum Updates or Subscribe With RSS
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.